NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 3, 3:05 PM EST, 17 minutes earlier.
Area forecast discussion, Jun 3, 3:05 PM EST, 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
405 PM EDT Sat Jun 3 2023
.SHORT TERM...(This evening through Sunday night)
Issued at 300 PM EDT SAT JUN 3 2023
The models are still in pretty good agreement aloft through the
short term portion of the forecast. They all depict a retrograding
pattern locally on the southeast side of a high latitude ridge and
southwest of a deepening upper level low over the Northeast US.
Between the two features, weak northeasterly flow aloft is pushing a
weak disturbance southwest toward Eastern Kentucky. Sufficient
moisture and instability exists for showers and thunderstorms to
form primarily to our east over and near the spine of the
Appalachians so far this afternoon. Moisture and instability are
more limited to the west toward our area, but should become
increasingly sufficient for isolated to widely scattered showers and
thunderstorms over West Virginia to move toward northeastern and
eastern Kentucky primarily this evening, before activity weakens and
dissipates into the early overnight with the loss of daytime heating
as residual showers or a few thunderstorms move into eastern
Kentucky.
Shortwave ridging builds over eastern Kentucky late tonight through
much of Sunday, providing for generally dry and stable conditions.
Models have trended drier for much of the CWA for Sunday with
regards to afternoon convection despite some lift from an upper
disturbance approaching the area. However, a couple of CAMS still
indicate isolated to widely scattered showers and thunderstorms
developing toward the Tennessee and Virginia borders Sunday
afternoon into early evening, with the activity moving slowly south
or southwest. However, with the mid-level ridging remaining just
south and west of us over central Kentucky into eastern Tennessee,
would not be surprised if low-end PoPs trend downward for Sunday
afternoon and early evening with future forecast updates/packages.
Sunday temperatures will be similar to today, but not quite as warm
As increasingly drier air once again moves into the region from the
north behind the passing upper disturbance Sunday night, just a few
low clouds and patchy fog are expected over eastern and southeastern
Kentucky Sunday night into early Monday morning.
The main adjustments to the NBM starting point were to include more
terrain details at night for the temperatures and also to
incorporate the CAMs PoPs through the period for higher resolution
timing and spatial details.
.LONG TERM...(Monday through Saturday)
Issued at 405 PM EDT SAT JUN 3 2023
The models are in good agreement through the majority of the
extended, with a blocky and amplified pattern to be the rule for
most of the time. Ridging will be locked in across the central
CONUS, while troughing remains positioned in the West and
especially in the East. Within the eastern trough, a more
prominent cut off low will start out just east of Cape Cod. The
low will gradually gyre to the north with time, spreading height
falls across the Ohio and Tennessee valleys through the early and
middle part of next week. As previously mentioned, moisture looks
limited, with most model output continuing to show mainly dry
weather continuing across our area. Below normal temperatures look
to take hold by the middle of the week, and then trend back above
normal once again as we head into next weekend. The pattern will
break down towards the end of the period, with moisture gradually
returning from the more typical westerly direction, with perhaps
isolated convection threatening by early next weekend.
A few showers and storms will threaten along and south of Highway
80 Monday afternoon and early evening, before dry weather takes
hold across the area. A progressive and mainly dry cold front on
Tuesday, will usher in the cooler air mass for Wednesday and
Thursday, with highs retreating back to the 70s, and lows in the
low to mid 50s. Highs will then return back to the mid 80s by
Saturday. Slight chance PoPs also return by then, although could
see this being delayed by another day, if the current model guidance
trends hold.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
ISSUED AT 1252 PM EDT SAT JUN 3 2023
A few showers or storms will be possible for far eastern Kentucky
this afternoon, with a mention of VCTS added at SJS. Winds will
generally be northeasterly, but generally staying less than 10 kts
diminishing after dark. Any fog will will remain confined to the
river valleys tonight.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...CMC
LONG TERM...GEOGERIAN
AVIATION...CMC
Hazardous weather outlook, Jun 3, 2:57 PM EST, 25 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
357 PM EDT Sat Jun 3 2023
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-041100-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City,
Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville,
Burnside, Somerset, London, Monticello, Stearns, Whitley City,
Corbin, Williamsburg, Barbourville, Middlesboro, Pineville,
Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton,
Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson,
Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden,
Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville,
and South Williamson
357 PM EDT Sat Jun 3 2023
This Hazardous Weather Outlook is for a portion of eastern Kentucky.
.DAY ONE...Tonight.
A thunderstorm or two will be possible through early this evening,
mainly northeast of the I-75 corridor.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Thunderstorms are possible during the afternoon and early evening
hours of Sunday and Monday, mainly along and south of Highway 80.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
CMC/GEOGERIAN